Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada Intellence weight gain
Dec 6, 2008

I am a 50yo male who was switched from Atripla due to resistance to Truvada - Intellence and AZT back in April. I was 190lbs in April and have swelled up to over 245 as of December. None of my clothing fits, my belly looks like I swallowed a basketball and I am uncomfortable and puffy. What should I do?

Response from Dr. Henry

Etravirine + Truvada + AZT would be an unusual regimen for which there is little to no published data. though it may well work to suppress HIV in some patients. rarely pxs will have a severe degree of weight gain from a particular HIV regimen-not described much at all with your regimen. You should get an overall health assessment including kidney, liver, heart, hormonal and nutrition status to see if any other factors are contributing to the weight gain. Diet and exercise is often helpful to moderate the weight gain experienced by some patients. Genetic factors can play a role so there is alot of variation from patient to patient. KH



Previous
Waisting in the arms
Next
ED no semen at all

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement